I would like to enquire about my dad's health. He is 82 years old and has been having chronic lymphocytic leukemia for the past seven years. He had no symptoms other than the high blood cell count and was doing regular checkups every six months. Recently, his hemoglobin level dropped a lot (around 3 to 4 g/dL), white blood cell count was very high, he also had a high percentage of antibodies in his blood. I was also told the red cells were being destroyed. He was admitted to the hospital and was given Mabthera, after which he got better and went back home. His oncologist prescribed him a chemotherapy treatment of Mabtehra and something else. After the first chemotherapy session, he got a fever spell that has been persisting till today. It has been two weeks, and he still has a high fever, around 39 to 40 degrees Celsius, once every 24 hours.
He was admitted to the hospital the day he had the first fever peak and all tests have been run to try to identify an infection or a cause for the fever. He underwent blood tests, x-rays, scans, hemoculture, etc. Nothing seems to show what the reason for the fever is. We were told it could be a symptom of the CLL itself. What do you think? I would like to seek a second opinion. Thanks in advance.
Welcome to the icliniq.com.
For more information consult a hematologist online --> https://www.icliniq.com/ask-a-doctor-online/hematologist
Was this answer helpful?|
.. symptom. When babies have fever, it can be traumatic for the parents as well, because they are unsure of what is causing it and how to soothe the baby. Adding to their anxiety, the baby is unable to explain his/ her discomfort in words. This artic... Read fullMy father has severe diarrhea after chemotherapy for colon cancer. Please help.
.. be due to surgery or chemotherapy or both. Normally, the patients should not have this much diarrhea. If it remains uncontrolled, you may have to stop chemotherapy for some days.Weight loss is common in this condition. After chemotherapy, he shoul... Read fullMy daughter has cough. Shall I give her Dexona?
.. CBC (complete blood count) and a chest x-ray before starting Dexona (Dexamethasone) as it is a steroid. Also, there may be a history of childhood asthma (hyper-reactive airway disease) and it is better to be sure before giving this medicine. This ... Read full
Query: Hello doctor, Fever and chills in a child of age 3 years 6 months. A mild cough is also noticed. What can I do? Read Full »
Query: Hi doctor, I am a 23 year old male. I am suffering from acute lymphoblastic lymphoma and I am going to finish my last chemotherapy. My WBC count has reduced due to discontinuation of GCSF. After the completion of chemotherapy session, how to recover WBC count? Please suggest me. Read Full »
Query: Hello doctor, From the past few days, I have frequent urination. I am attaching all the test reports that I have done so far. I also got an x-ray and CT scan of the chest, but as I am out, I cannot upload them now. I will upload them later if you need it. Read Full »
Ask your health query to a doctor online?Ask a Hematologist Now